Alert archive / Maine / Small Craft Advisories in 2016

Small Craft Advisory 55, NWS Gray, ME

April 23, 2016

NWS Gray, ME issued this small craft advisory at Apr 23, 2016, 3:37 AM EDT. It took effect at Apr 23, 2016, 10:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2016, 3:37 AM EDT (07:37 UTC)
In effect from
Apr 23, 2016, 10:00 PM EDT
Expired
Apr 24, 2016, 10:00 AM EDT
In force
12 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 3:07 AM EDT, 30 minutes earlier.

Area forecast discussion, Apr 23, 3:07 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
307 AM EDT SAT APR 23 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TODAY THROUGH
SUNDAY. A WEAK COLD FRONT WILL SAG SOUTH THROUGH THE REGION SUNDAY
NIGHT AND WILL STALL OVER SOUTHERN NEW ENGLAND ON MONDAY. SEVERAL
WEAK WAVES OF LOW PRESSURE WILL TRACK EAST ALONG THE STALLED
FRONTAL BOUNDARY. HIGH PRESSURE BUILDING IN FROM THE NORTHWEST ON
TUESDAY WILL SUPPRESS THE FRONT SOUTH OF NEW ENGLAND. HIGH
PRESSURE WILL REMAIN IN CONTROL OVER THE NORTHEAST THROUGH
THURSDAY. LOW PRESSURE APPROACHES FROM THE WEST ON FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
LOW PRESSURE AND ASSOCIATED COLD FRONT CURRENTLY PUSHING OFFSHORE
EARLY THIS MORNING AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.
LINGERING SHOWER ACTIVITY IN EAST CENTRAL MAINE IS PUSHING OUT OF
THE FORECAST AREA AND ASIDE FROM A FEW SHOWERS POSSIBLY BRUSHING
THE COAST THROUGH DAYBREAK NOT LOOKING FOR MUCH MORE PRECIP THIS
MORNING. SAT PICS SHOWING EXTENSIVE CLOUD COVER EXTENDING UPSTREAM
INTO SOUTHERN CANADA AND EXPECT THIS MOISTURE TO HANG AROUND FOR
MUCH OF THE MORNING BEFORE CLEARING FROM NORTHWEST TO SOUTHEAST IN
THE AFTERNOON. COLD AIR WILL BE LAGGING BEHIND THE FRONT SO EXPECT
TEMPS TO TOP OUT IN THE LOWER TO MID 60S IN WARMER SOUTHERN ZONES.
LOOKING FOR HIGHS RANGING THROUGH THE 50S IN THE NORTH. AS CLOUDS
CLEAR AND MIXING GETS GOING...EXPECT NORTHERLY WINDS TO PICK UP
AND BECOME GUSTY AT TIMES THROUGH THE AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
TONIGHT LOOKING MOSTLY CLEAR AS HIGH PRESSURE CONTINUES TO BUILD
IN FROM THE NORTHWEST. NORTHERLY GRADIENT WILL HANG ON OVERNIGHT
KEEPING A LIGHT TO MODERATE NORTHWEST FLOW GOING. LOOKING FOR MOST
MOUNTAIN VALLEYS TO DECOUPLE AT SOME POINT AND THIS WILL ALLOW
TEMPS TO DROP INTO THE UPPER TEENS TO MID 20S IN THE NORTH.
ELSEWHERE LOWS WILL BOTTOM IN THE MID 20S TO MID 30S.

HIGH PRESSURE WILL CREST OVER THE REGION ON SUNDAY BEFORE SLIDING
OFFSHORE SOUTH OF NEW ENGLAND. ASIDE FROM A FEW HIGH CLOUDS IN THE
AFTERNOON...SHOULD SEE A FAIR AMOUNT OF SUN WITH SLIGHTLY COOLER
TEMPS. HIGHS WILL RANGE THROUGH THE 50S NORTH AND UPPER 50S TO
NEAR 60 SOUTH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
ON MONDAY A FRONTAL SYSTEM WILL SHARPEN OVER NORTHERN NEW
ENGLAND TRIGGERING WIDESPREAD SHOWERS. RAIN IS EXPECTED OVER THE
SOUTH WITH A SNOW FOR THE MOUNTAINS INITIALLY. ONCE TEMPERATURES
WARM DURING THE DAY A CHANGE TO ALL RAIN IS EXPECTED. HIGHS WILL
REACH THE UPPER 40S TO LOWER 50S NORTH IN THE COOLER AIR BEHIND
THE FRONT...TO THE MID 50S AND LOWER 60S SOUTH OF IT.

THE FRONT SAGS SOUTH AND STALLS MONDAY NIGHT INTO TUESDAY AS
LOW PRESSURE WAVES DEVELOP ALONG IT. ADDITIONAL SHOWERS ARE
FORECAST TUESDAY WITH THE BOUNDARY IN THE VICINITY. THE HEAVIEST
QPF WILL BE OVER SOUTHERN NH AND SOUTHWESTERN MAINE WHERE THREE-
QUARTERS OF AN INCH OF RAIN IS FORECAST TO FALL MONDAY THROUGH
TUESDAY. THE AMOUNT THAT ULTIMATELY FALLS WILL DEPEND EXACTLY
WHERE THE FRONT STALLS...FOR EXAMPLE IF THE BOUNDARY SHIFTS
OFFSHORE WE COULD GET MUCH LESS.

TUESDAY WILL BE COOLER AS COOLER AIR FILTERS IN FROM CANADA...WITH
HIGHS IN THE 40S AND LOWER 50S AREA WIDE. LOWS WILL BE IN THE
MID 20S NORTH TO LOWER AND MID 30S SOUTH. WEDNESDAY WILL BE SUNNY
AND WARMER GAINING A FEW DEGREES ON TUESDAY. FOR THE REMAINDER OF
THE WEEK TEMPERATURES WILL WARM SLIGHTLY AND HOVER IN THE 50S AND
60S FOR HIGHS...CLOSE TO NORMAL FOR THIS TIME OF YEAR.

HIGH PRESSURE ATTEMPTS TO BUILD IN FROM CANADA... BUT THE
BOUNDARY TO OUT SOUTH REMAINS ACTIVE WITH ADDITIONAL MESOLOWS
DEVELOPING ALONG IT... KEEPING THE HIGH FROM MAKING MUCH HEADWAY.
THE NEXT SYSTEM OF CONCERN WILL EJECT SOUTH OF THE GULF OF MAINE.
THE LATEST DETERMINISTIC MODEL RUNS ARE IN DISAGREEMENT OVER HOW
FAR NORTH THIS LATEST WAVE IS AND THUS HOW MUCH IT IMPACTS NEW
ENGLAND. FOR NOW WILL KEEP CHANCE POPS IN PLACE.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...AREAS MVFR CEILINGS IN THE NORTH AND CONNECTICUT
VALLEY EARLY THIS MORNING...OTHER VFR TODAY THROUGH SUNDAY.

LONG TERM...IFR CONDITIONS POSSIBLE IN SHOWERS AT MHT/CON/LEB/PSM
TUESDAY WITH MVFR CONDITIONS AT PWM/AUG/RKD/HIE...DEPENDING ON
WHERE A COLD FRONT STALLS. VFR PREVAILS WEDNESDAY.

&&

.MARINE...
SHORT TERM...EXPECT LIMITED MIXING WITH WARM TEMPS AND CLOUD COVER
OVER THE WATERS TODAY WITH WINDS GENERALLY REMAINING BELOW SCA
LEVELS. WINDS WILL PICK UP TONIGHT AS NORTHERLY GRADIENT REMAINS
TIGHT AND COLD AIR ADVECTION INCREASES MIXING. HAVE ISSUED SCA'S
FOR THE OUTER WATERS OVERNIGHT AND INTO SUNDAY MORNING.

LONG TERM...WAVES AND WINDS WILL STAY BELOW CRITERIA. HOWEVER A
BOUNDARY WILL STALL OVER OR JUST SOUTH OF THE GULF OF MAINE FOR
SEVERAL DAYS MAKING FOR SHOWERY AND FOGGY SAILING.

&&

.FIRE WEATHER...HAVE ISSUED RED FLAG WARNING FOR SOUTHERN AND
CENTRAL NEW HAMPSHIRE AND ADJACENT SOUTHWEST MAINE FOR THIS
AFTERNOON AND EARLY EVENING. MIN RH VALUES WILL DIP TO 25 TO 35
PERCENT AND WILL COMBINE WITH GUSTY NORTHWEST WINDS TO ENHANCE
FIRE DANGER IN THESE AREAS. EXPECT FIRE DANGER TO REMAIN HIGH ON
SUNDAY AS MINIMUM RH VALUES DIP EVEN LOWER INTO THE 15 TO 25
PERCENT RANGE...ALTHOUGH WINDS WILL BE LIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     MEZ012-018-019-023-024.
NH...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     NHZ003>015.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
     SUNDAY FOR ANZ150-152-154.

&&

SINSABAUGH/HANES
Hazardous weather outlook, Apr 23, 3:14 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
314 AM EDT SAT APR 23 2016

MEZ007>009-013-014-020>022-025>028-NHZ001-002-240715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
314 AM EDT SAT APR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ON SUNDAY RELATIVE HUMIDITY VALUES WILL DROP WELL BELOW 20
PERCENT. ALTHOUGH WINDS WILL BE LIGHT FIRE DANGER WILL REMAIN
CRITICAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012-018-019-023-024-NHZ003>015-240715-
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-
COASTAL CUMBERLAND-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH-
314 AM EDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTHWEST
MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ON SUNDAY RELATIVE HUMIDITY VALUES WILL DROP WELL BELOW 20
PERCENT. ALTHOUGH WINDS WILL BE LIGHT FIRE DANGER WILL REMAIN
CRITICAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-240715-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
314 AM EDT SAT APR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:18 AM EDTRed Flag WarningGYX15 hr
Apr 23, 3:28 PM EDTFire Weather WatchGYX12 hr

Nearby

Small Craft Advisories in Maine, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.